Alert archive / Arizona / Dust Storm Warnings in 2008
Dust Storm Warning 21, NWS Phoenix, AZ
NWS Phoenix, AZ issued this dust storm warning at Sep 11, 2008, 5:32 PM MST. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2008, 5:32 PM MST (00:32 UTC)
- Expired
- Sep 11, 2008, 7:00 PM MST
- In force
- 88 min
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 120032 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 532 PM MST THU SEP 11 2008 AZZ023-120200- /O.NEW.KPSR.DS.W.0021.080912T0032Z-080912T0200Z/ GREATER PHOENIX AREA- INCLUDING THE CITIES OF...BUCKEYE...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...AND TEMPE 532 PM MST THU SEP 11 2008 ...DUST STORM WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. A DUST STORM HAS DEVELOPED WEST OF THE VALLEY AND IS EXPECTED TO MOVE TO THE NORTHEAST THROUGH THE PHOENIX METRO AREA THROUGH 7 PM. EXPECT REDUCED VISIBILITIES BELOW 1/4 MILE...FIRST ARRIVING ACROSS THE WEST VALLEY...SOUTH PHOENIX AND CHANDLER. A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
2 follow-up statements
000 WWUS75 KPSR 120055 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 555 PM MST THU SEP 11 2008 AZZ022-028-120200- /O.EXA.KPSR.DS.W.0021.000000T0000Z-080912T0200Z/ NORTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...APACHE JUNCTION...CASA GRANDE... COOLIDGE...AND FLORENCE 555 PM MST THU SEP 11 2008 ...DUST STORM WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. A DUST STORM HAS DEVELOPED ACROSS THE VALLEY AND WILL MOVE THROUGH MARICOPA AND PINAL COUNTIES. VISIBILITIES WILL BE REDUCED TO ZERO AT TIMES WITH WINDS GUSTING TO 50 MPH A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. $$ AZZ023-120200- /O.CON.KPSR.DS.W.0021.000000T0000Z-080912T0200Z/ GREATER PHOENIX AREA- INCLUDING THE CITIES OF...BUCKEYE...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...AND TEMPE 555 PM MST THU SEP 11 2008 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A DUST STORM HAS DEVELOPED ACROSS THE VALLEY AND WILL MOVE THROUGH MARICOPA AND PINAL COUNTIES...INCLUDING THE PHOENIX METRO AREA. VISIBILITIES WILL BE REDUCED TO ZERO AT TIMES WITH WINDS GUSTING TO 50 MPH A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX HIRSCH
000 WWUS75 KPSR 120202 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 702 PM MST THU SEP 11 2008 AZZ022-023-028-120315- /O.EXP.KPSR.DS.W.0021.000000T0000Z-080912T0200Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...APACHE JUNCTION... CASA GRANDE...COOLIDGE...AND FLORENCE 702 PM MST THU SEP 11 2008 ...DUST STORM WARNING HAS EXPIRED... THE DUST STORM WARNING IS NO LONGER IN EFFECT. THE DUST STORM RESPONSIBLE FOR THE STRONG WINDS AND DENSE BLOWING DUST HAS PUSHED NORTH AND EAST OF THE VALLEY. VISIBILITIES MAY STILL BE REDUCED BELOW 3 MILES AT TIMES...THOUGH CONDITIONS ARE EXPECTED TO IMPROVE EARLY THIS EVENING. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Sep 11, 2:30 PM MST, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 11, 2:30 PM MST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 230 PM MST THU SEP 11 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... WITH PLENTY OF MOISTURE IN PLACE AND TWO LOW PRESSURE SYSTEMS MOVING ACROSS THE SOUTHWEST STATES THERE WILL BE AN ENHANCED CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN. RAIN CHANCES WILL BE SIGNIFICANTLY LOWER FRIDAY AS THE LOW PRESSURE SYSTEMS SLOWLY MOVE OFF TO THE EAST AND DRIER AIR BEGINS TO MOVE IN FROM THE NORTH. MORE BENIGN WEATHER IS EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK...WITH SLIGHT RAIN CHANCES RESTRICTED TO THE MOUNTAINS OF EASTERN ARIZONA. TEMPERATURES WILL SHOW A SLIGHT WARMING TREND THROUGH THE NEXT WEEK. && .DISCUSSION... SCATTERED STORMS DEVELOPED AS EXPECTED THIS AFTERNOON...WITH THE EXCEPTION THAT THEY WERE DISPLACED ABOUT 75 MILES TO THE WEST. CLUSTER OF STORMS NEAR YUMA BECAME SEVERE EARLIER THOUGH NOW MOST STORMS APPEAR TO BE BELOW SEVERE LIMITS. LIKELY WE/LL STILL HAVE SOME SEVERE WARNINGS GO OUT THIS AFTERNOON AND EVENING...AS ATMOSPHERE AHEAD OF THE ADVANCING MID-LEVEL LOW REMAINS UNSTABLE. BASED ON LATEST VISIBLE SATELLITE TRENDS APPEARS THAT CONVECTION IS TAKING HOLD A BIT BETTER ACROSS MARICOPA COUNTY AND EAST...WHICH SHOULD CONTINUE INTO THE EARLY EVENING HOURS. PRECIP CHANCES DECREASE LATE THIS EVENING AS FORCING FROM LOW MOVES ACROSS THEN TO THE EAST OF OUR AREA. MUCH DRIER AIR BEGINS TO ADVECT IN FROM THE N/W ON FRIDAY WHICH WILL BRING PRECIP CHANCES MUCH LOWER. LITTLE CHANGES MADE TO GOING FORECAST BEYOND FRIDAY WITH NO MAJOR CHANGES ANTICIPATED IN PROJECTED FLOW PATTERN. PREVIOUS DISCUSSION... FOR EARLY NEXT WEEK...SOME UNCERTAINTIES REMAIN AS TO THE MOISTURE AVAILABILITY...BUT THERE WILL LIKELY BE ENOUGH TO KEEP A SLIGHT CHANCE FOR STORMS GOING EACH DAY...MAINLY OVER THE HIGHER TERRAIN EAST OF PHOENIX. THERE COULD BE SOME DYNAMICS HELPING STORMS FORM AS WELL...AND AS SUCH HAVE RAISED POPS SLIGHTLY EACH DAY...BUT FOR THE MOST PART THEY STAY AT OR BELOW 10 PERCENT. ANY ACTIVITY THAT FORMS SHOULD BE OF THE LOW GRADE VARIETY MONDAY THRU WEDNESDAY. AS FOR TEMPS...FRIDAY THRU THE WEEKEND...UPPER HEIGHTS RISE SLIGHTLY AND MOISTURE THINS...SO MAX TEMPS SHOULD SHOW A GRADUAL WARMING TREND...WITH HIGHS AT PHOENIX FINALLY REACHING 100 BY SUNDAY. LITTLE CHANGE ANTICIPATED INTO THE MIDDLE OF NEXT WEEK...AS MOISTURE INCREASES WILL LIKELY OFFSET THE EFFECTS OF SLIGHTLY HIGHER HEIGHTS. && .AVIATION... CLEAR SKIES AS OF 13Z WILL GIVE WAY TO CUMULIFORM CLOUDS BY AFTERNOON OVER MUCH OF THE FORECAST AREA...PRIMARILY FROM THE LOWER COLORADO RIVER VALLEY EASTWARD. WITH AN UPPER LOW SLIDING DOWN THE SOUTHERN CALIFORNIA COAST ANTICIPATING ANOTHER DAY OF SCATTERED THUNDERSTORMS PRIMARILY IN THE 21-03Z TIMEFRAME. EXPECT STORM MOVEMENT FROM SOUTHWEST TO NORTHEAST WITH BASES IN THE 8-10 KFT MSL RANGE. ANTICIPATING ENOUGH STORM COVERAGE IN THE AFTERNOON TO MERIT TEMPO TSRA IN THE KPHX AND KIWA TAFS...PRECEDED BY A FEW HOURS WITH A PROB30 GROUP FOR TSRA. ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL...AND STRONG WINDS. APART FROM THUNDERSTORMS...EXPECT LIGHT WINDS. EXPECT STORM ACTIVITY TO DIMINISH AFTER 03Z WITH SOME OCCASIONAL ISOLATED STORM ACTIVITY THROUGH 08Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH TUESDAY... CONSIDERABLY DRIER AIR WILL BE IN PLACE OVER THE WEEKEND WITH STORM CHANCES LIMITED TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. REMNANTS OF HURRICANE IKE WILL NOT BE A FACTOR EARLY NEXT WEEK AS THE STORM TRACK BENDS NORTHWARD THROUGH EAST TEXAS. HOWEVER...SUFFICIENT MOISTURE ALREADY EXISTS OVER MEXICO TO BE PULLED BACK INTO THE REGION. MODELS ARE INDICATING A SLOW RETURN OF MOISTURE BUT HAVE BACKED OFF COMPARED TO SOME PREVIOUS RUNS. NOT ENOUGH TO GO ON AT THIS TIME TO INTRODUCE STORM CHANCES TO THE LOWER DESERTS NEXT WEEK. OTHERWISE...WITH LESS MOISTURE AND A RIDGE OVER THE INTERIOR WEST...HIGH TEMPS WILL GO UP...BUT NOT A LOT ABOVE NORMAL. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...CB/INIGUEZ AVIATION...AJ FIRE WEATHER...AJ
Hazardous weather outlook, Sep 11, 6:05 AM MST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 605 AM MST THU SEP 11 2008 AZZ021>023-026>028-120100- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 605 AM MST THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP...PRIMARILY FROM LATE MORNING THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS GREATER THAN 50 MPH...ALONG WITH SMALL TO MODERATE HAIL AND LOCALLY HEAVY RAINFALL. STRONG GUSTY WINDS COULD PRODUCE AREAS OF BLOWING SAND AND DUST...LEADING TO SIGNIFICANT RESTRICTIONS IN VISIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO WEATHER HAZARDS ARE EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ024-120100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 605 AM MST THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY FROM LATE MORNING THOUGH THE EVENING HOURS. THE PRIMARY HAZARDS INCLUDE STRONG GUSTY WINDS GREATER THAN 50 MPH...SMALL TO MODERATE HAIL...AND LOCALLY HEAVY RAINFALL. HEAVY RAINFALL MAY LEAD TO FLOODING OF AREA ROADS...STREAMS AND WASHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DURING THE PERIOD...WITH THE BEST THREAT LIKELY TO BE ON FRIDAY. GUSTY WINDS GREATER THAN 40 MPH AS WELL AS BRIEF MODERATE TO HEAVY RAIN ARE POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ020-025-CAZ031>033-120100- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 605 AM MST THU SEP 11 2008 /605 AM PDT THU SEP 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS...PRIMARILY FROM LATE MORNING THROUGH EARLY EVENING. THE PRIMARY HAZARDS INCLUDE STRONG GUSTY WINDS IN EXCESS OF 50 MPH AS WELL AS SMALL TO MODERATE HAIL AND LOCALLY HEAVY RAINFALL. STRONG GUSTY WINDS MAY PRODUCE AREAS OF BLOWING SAND AND DUST WHICH COULD LEAD TO SIGNIFICANT RESTRICTIONS IN VISIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO WEATHER HAZARDS ARE EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Sep 11, 1:46 PM MST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
146 PM MST THU SEP 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 3 SW YUMA 32.65N 114.66W
09/11/2008 YUMA AZ TRAINED SPOTTER
AWNING BLOWN OFF BUILDING. POWER POLES DOWN AT AVENUE A
AND 3RD ST IN YUMA.
&&
INIGUEZThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:39 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 66 min |
Nearby
Dust Storm Warnings in Arizona, 2008Every dust storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.